Acute hepatitis induced by lovastatin has been reported. - GreenMedInfo Summary
Acute hepatitis induced by HMG-CoA reductase inhibitor, lovastatin.
Dig Dis Sci. 1994 Sep ;39(9):2032-3. PMID: 8082513
Service d'Hépatologie, Unité de Recherches de Physiopathologie Hépatique (INSERM U 24), Hôpital Beaujon, Clichy, France.
The HMG-CoA reductase inhibitor, lovastatin, is known to induce asymptomatic liver dysfunction in a few patients. We report the case of an adult who suffered from clinical hepatitis three months after the onset of lovastatin administration. Manifestations included asthenia, jaundice, and increased aminotransferase and alkaline phosphatase activities. Histologic examination showed centrilobular necrosis, centrilobular cholestasis, and infiltrates with mononuclear and polymorphonuclear cells, including eosinophils. Withdrawal of lovastatin was followed by complete normalization of liver tests within two months.